Alert archive / Kansas / High Wind Warnings in 2009

High Wind Warning 1, NWS Topeka, KS

February 9, 200911 counties in Kansas

NWS Topeka, KS issued this high wind warning at Feb 9, 2009, 2:19 PM CST for 11 counties in Kansas. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 9, 2009, 2:19 PM CST (20:19 UTC)
Expired
Feb 9, 2009, 5:49 PM CST
In force
4 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 68 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 2:30 PM CSTNON-TSTM WND DMGJunction City, KSNUMEROUS REPORTS OF LARGE TREES AND STREET SIGNS BLOWN DOWN. TELEPHONE POLE ALSO REPORTED DOWN 400 BLOCK OF WEST SPRUCE STREET.
Feb 9, 2:34 PM CSTNON-TSTM WND GST 63Concordia, KSASOS MEASURED
Feb 9, 3:06 PM CSTNON-TSTM WND DMGManhattan, KSRADIO ANTENNA BLOWN DOWN DUE TO HIGH WINDS RESULTING IN POWER DISRUPTIONS TO TRAFFIC LIGHTS ON POYNTZ AVE.
Feb 9, 3:15 PM CSTNON-TSTM WND GST 604 Sse Morrowville, KSESTIMATED GUSTS BETWEEN 55 AND 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 092019
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
219 PM CST MON FEB 9 2009

KSZ008-009-020>022-034>038-054-100000-
/O.UPG.KTOP.WI.Y.0003.000000T0000Z-090210T0000Z/
/O.NEW.KTOP.HW.W.0001.090209T2019Z-090210T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...EMPORIA
219 PM CST MON FEB 9 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS FROM THE SOUTHWEST WILL BE SUSTAINED AT 35 TO 40 MPH WITH
GUSTS TO AROUND 60 MPH. WINDS THIS STRONG CAN CAUSE DAMAGE TO
STRUCTURES AS WELL AS KNOW POWER LINES AND TREE LIMBS DOWN. THE
WINDS SHOULD DECREASE IN SPEED ONCE THE SUN SETS. 

REMEMBER...A HIGH WIND WARNING MEANS STRONG DAMAGING WINDS ARE
IMMINENT OR HIGHLY LIKELY

$$

KSZ010>012-023-024-026-039-040-055-056-058-059-100000-
/O.CON.KTOP.WI.Y.0003.000000T0000Z-090210T0000Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-
DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...OTTAWA
219 PM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE THROUGH THE AFTERNOON. THE WINDS SHOULD BEGIN TO WEAKEN
BY SUNSET. 

BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE LOSS OF VEHICLE CONTROL.
EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON
EAST WEST ORIENTED ROADS.

$$

WOLTERS
2 follow-up statements
000 
WWUS73 KTOP 092137
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
337 PM CST MON FEB 9 2009

KSZ008-009-020>022-034>038-054-100200-
/O.EXB.KTOP.WI.Y.0003.090210T0000Z-090210T0200Z/
/O.CON.KTOP.HW.W.0001.000000T0000Z-090210T0000Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...EMPORIA
337 PM CST MON FEB 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A HIGH
WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 60 MPH WILL CONTINUE
THROUGH THE AFTERNOON. THE WINDS SHOULD BEGIN TO WEAKEN BY
SUNSET BUT IT WILL STILL BE WINDY INTO THE EARLY EVENING WITH
SUSTAINED SPEED OF 30 MPH AND GUSTS DIMINISHING TO AROUND 45 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

KSZ010>012-023-024-026-039-040-055-056-058-059-100200-
/O.EXT.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-
DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...OTTAWA
337 PM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN
OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED
HOLDING AROUND 20 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

WOLTERS
000 
WWUS73 KTOP 092349
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
549 PM CST MON FEB 9 2009

KSZ008-009-020>022-034>038-054-100200-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-090210T0000Z/
/O.EXT.KTOP.WI.Y.0003.090209T2349Z-090210T0200Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-LYON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...MANHATTAN...
ABILENE...JUNCTION CITY...EMPORIA
549 PM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST
THIS EVENING. 

SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN
OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED
HOLDING AROUND 20 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

KSZ010>012-023-024-026-039-040-055-056-058-059-100200-
/O.CON.KTOP.WI.Y.0003.000000T0000Z-090210T0200Z/
MARSHALL-NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-
DOUGLAS-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...TOPEKA...
LAWRENCE...OTTAWA
549 PM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

SUSTAINED SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH
WILL CONTINUE INTO THE EARLY EVENING. WINDS WILL GRADUALLY WEAKEN
OVERNIGHT TONIGHT BUT IT WILL STILL BE WINDY WITH SUSTAINED SPEED
HOLDING AROUND 20 MPH.

DRIVERS OF VANS...CAMPERS...TRAILERS...OR OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGERS OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST WEST ORIENTED ROADS.

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this high wind warning went out at Feb 9, 12:02 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 9, 12:02 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1202 PM CST MON FEB 9 2009

.UPDATE...
UPDATE FOR THE 18Z TAFS.

&&

.DISCUSSION...
DRY SLOT IS QUICKLY PROGRESSING THROUGH THE AREA WITH THE POTENTIAL
FOR CONVECTION REDEVELOPING DIMINISHING. 18Z TOP RAOB SHOWS ABOUT A
3C CAP STILL IN PLACE AS DRY AIR CONTINUES TO MOVE IN FROM THE
SOUTHWEST. MODELS WERE A LITTLE SLOWER IN BRINGING THIS DRY SLOT
THROUGH WHEN SHOWING POTENTIAL FOR CONVECTION TO REDEVELOP. IN
ADDITION IF ANY STORM WERE TO FORM...SHEAR MY BE TO STRONG FOR AN
UPDRAFT TO ORGANIZE ENOUGH FOR A TORNADO THREAT.

CONCERN SWITCHES TO FIRE WEATHER AS MORNING RAIN WAS NOT MUCH.
DEWPOINT FALLING INTO THE LOWER 30S WOULD KEEP MIN RH VALUES ABOVE
30 PERCENT...SO WILL CONTINUE TO REEVALUATE NEED FOR A RED FLAG
WARNING. IF TEMPS WARM SIGNIFICANTLY MORE THAN GOING FORECAST.
NEVERTHELESS THE RANGELAND FIRE DANGER WILL BE VERY HIGH TO EXTREME
THIS AFTERNOON.

WOLTERS

&&

.AVIATION...
EXPECT AFTERNOON STCU TO REMAIN IN THE 3 TO 4 KFT RANGE AS THE
BOUNDARY LAYER CONTINUES TO MIX DEEPER. THEREFORE VFR CONDITIONS
SHOULD PREVAIL AS DRY AIR CONTINUES TO WRAP IN WITH THE DRY SLOT.
WINDS WILL REMAIN GUSTY WITH 40KT COMMON THROUGH MOST OF THE NIGHT
AS PRESSURE GRADIENT IS SLOW TO RELAX. GUSTS SHOULD COME DOWN TO
AROUND THE 25-30KT RANGE AFTER SUNSET.

WOLTERS

&&

.PREV DISCUSSION... /ISSUED 420 AM CST MON FEB 9 2009/
LATEST WATER VAPOR SHOWING STRONG SHORTWAVE MOVING WESTERN TX WITH
ANOTHER SHORTWAVE LOBE ACROSS EASTERN NM. AT THE SFC...LOW PRESSURE
CONTINUES TO DEVELOP OVER NORTHEAST CO AND WILL LIFT NORTHEAST
THROUGH THE DAY. AS THE SHORTWAVE(S) LIFT NORTHEAST ACROSS
KS...INITIAL AREA OF SHOWERS AND SOME EMBEDDED THUNDER WILL LIFT
NORTHEAST ACROSS THE CWA AND ENDING BY LATE MORNING. WILL KEEP
CATEGORICAL POPS STRENGTHENING PRESSURE GRADIENT WILL BE SITUATED
ACROSS THE CWA AS DRY SLOT BEGINS TO APPROACH THE SOUTHWEST CWA
TOWARDS 18Z. THE EASTERN NM WAVE WILL BEGIN TO TRAVERSE THE CWA
SOUTHWEST TO NORTHEAST FROM 18Z THROUGH 21Z. DURING THE THIS
TIMEFRAME...THE CWA...ESPECIALLY THE NORTHEAST HALF OF THE CWA...
WILL BEGIN TO EXPERIENCE STEEPER LAPSE RATES AS LOW LEVEL MOISTURE
AXIS COINCIDES WITH THE PASSAGE OF THE UPPER TROUGH AXIS AND A BRIEF
WINDOW OF LARGE SCALE ASCENT. WITH STRONG SHEAR...FAVORABLE
HODOGRAPHS AND CAPES OF 500-800 J/KG...COULD SEE A FEW LOW TOPPED
SUPERCELLS DEVELOP IN THIS TIMEFRAME CAPABLE OF STRONG WINDS AND
POSSIBLY A BRIEF TORNADO...WHICH WOULD RAPIDLY MOVE NORTHEAST OF THE
CWA BY LATE AFTERNOON AS DRY SLOT MOVES IN. DURING THIS
TIMEFRAME...SHOULD ALSO SEE THE STRONGEST MOMENTUM TRANSFER OF WINDS
AS FCST SOUNDINGS STILL SUGGEST NEARLY ADIABATIC LAPSE RATES WITHIN
THE DRY SLOT WITHIN INCREASINGLY UNIDIRECTIONAL FLOW. WILL MAINTAIN
WIND ADVISORY ALL AREAS 9 AM THIS MORNING UNTIL 6 PM
TONIGHT...HOWEVER THE 1 PM TO 4 PM TIMEFRAME LOOKS MOST
IMPRESSIVE...ESPECIALLY ALONG THE TURNPIKE CORRIDOR WHEN SUSTAINED
30 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE POSSIBLE. IF DRY SLOT
MOVES IN QUICKER THAN EXPECTED...THEN WINDS SPEEDS WILL BE EVEN
STRONGER AND DAY SHIFT MAY NEED TO CONSIDER A HIGH WIND WARNING IN
SOME AREAS IF THIS OCCURS. HAVE INCREASED HIGHS MOST AREAS TODAY
INTO THE MIDDLE
60S.

TONIGHT...SKIES WILL CLEAR ALL AREAS WITH DECREASING WINDS. DRIER
AIR WILL PUSH SOUTH AND EAST...BUT NOT TOO FAR TO THE SOUTH OF THE
CWA. STRONG SHORTWAVE...NOW MOVING INTO THE CA COAST WILL MOVE
RAPIDLY EAST INTO THE SOUTHERN HIGH PLAINS LATE IN THE DAY AND
SHOULD INDUCE CYCLOGENESIS WHICH WILL ALLOW FOR A RETURN FLOW OF THE
MOISTURE THAT WAS POOLED TO THE SOUTH TO MOVE NORTHWARD IN THE
DEVELOPING LLVL JET TUESDAY EVENING. THIS WILL RESULT IN INCREASING
CHANCES FOR SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE SOUTHEAST
HALF OF THE CWA TUESDAY NIGHT WITH RAIN...POSSIBLY MIXED WITH OR
CHANGING TO SNOW AFTER MIDNIGHT NORTHWEST AREAS. AS THE SYSTEM
DEEPENS OVER THE SOUTHERN PLAINS...THIS PRECIP COULD LINGER ACROSS
THE CWA THE FIRST HALF OF THE DAY WEDNESDAY BEFORE MOVING RAPIDLY
OFF TO THE EAST. WITH UPPER SYSTEM UNDERGOING RAPID
STRENGTHENING...A CONCERN FOR A POSSIBLE RAPID CHANGEOVER TO
SNOW...BUT IS STILL TOO FAR OUT TO FCST WITH HIGH CONFIDENCE AND
WILL KEEP AS RAIN OR SNOW FOR NOW.

NEXT SYSTEM STILL FCST TO ARRIVE WITH ANOTHER RAIN SNOW CHANCE BY
THE END OF THE WEEK AS ACTIVE FLOW PATTERN CONTINUES. THIS IS WELL
HANDLED WITH THE CURRENT FCST AND NO CHANGES MADE TO THE FCST
BEYOND WEDNESDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM THIS AFTERNOON FOR THE ENTIRE AREA.

&&
Hazardous weather outlook, Feb 9, 1:17 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
117 PM CST MON FEB 9 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-101930-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
117 PM CST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST UNTIL SUNSET...WHEN WINDS SHOULD BEGIN TO GRADUALLY
WEAKEN. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM.

THE FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME
CATEGORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO EAST
CENTRAL AND NORTHEAST KANSAS LATE TUESDAY AFTERNOON AND TUESDAY
NIGHT. THERE IS ALSO A POTENTIAL FOR ACCUMULATING SNOWFALL LATE
TUESDAY NIGHT AND WEDNESDAY MORNING OVER NORTH CENTRAL AND
PORTIONS OF NORTHEAST KANSAS. YET ANOTHER STORM SYSTEM MAY BRING
ANOTHER CHANCE FOR ACCUMULATING SNOW TO THE ENTIRE AREA LATE
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

WOLTERS

In the hours before

Local storm report, Feb 9, 8:49 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
849 AM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     TSTM WND GST     2 W GARNETT             38.28N 95.28W
02/09/2009  E65 MPH          ANDERSON           KS   EMERGENCY MNGR

&&

EL
Local storm report, Feb 9, 9:07 AM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
907 AM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     TSTM WND DMG     GRANTVILLE              39.08N 95.56W
02/09/2009                   JEFFERSON          KS   EMERGENCY MNGR

            POWER LINES DOWN

&&
Local storm report, Feb 9, 9:31 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
931 AM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     3 NNW MERIDEN           39.23N 95.59W
02/09/2009                   JACKSON            KS   TRAINED SPOTTER

            SMALL OUTBUILDING BLOW OVER. ESTIMATING 65-70 MPH WINDS.

&&
Local storm report, Feb 9, 9:33 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
933 AM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     8 S MANHATTAN           39.07N 96.57W
02/09/2009                   RILEY              KS   EMERGENCY MNGR

            LARGE HIGHWAY SIGN BLOWN DOWN ALONG INTERSTATE 70 AT MILE
            POST 313.

&&
Local storm report, Feb 9, 9:34 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
934 AM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     9 S MANHATTAN           39.05N 96.57W
02/09/2009                   GEARY              KS   EMERGENCY MNGR

            LARGE HIGHWAY SIGN BLOWN DOWN ALONG INTERSTATE 70 AT MILE
            POST 313.

&&
Local storm report, Feb 9, 1:31 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
131 PM CST MON FEB 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 AM     TSTM WND GST     5 S EMPORIA             38.33N 96.18W
02/09/2009  M70.00 MPH       LYON               KS   ASOS

0753 AM     TSTM WND GST     EMPORIA                 38.40N 96.18W
02/09/2009  M69.00 MPH       LYON               KS   ASOS

            GUST MEASURED BY THE EMPORIA ASOS.

0807 AM     TSTM WND GST     4 WSW MANHATTAN         39.16N 96.64W
02/09/2009  M58.00 MPH       RILEY              KS   ASOS

0825 AM     TSTM WND GST     E READING               38.52N 95.95W
02/09/2009  E70.00 MPH       LYON               KS   TRAINED SPOTTER

            TREE BRANCHES REPORTED TO BE FLYING AROUND.

0825 AM     TSTM WND DMG     9 S MANHATTAN           39.05N 96.57W
02/09/2009                   GEARY              KS   EMERGENCY MNGR

            LARGE HIGHWAY SIGN BLOWN DOWN ALONG INTERSTATE 70 AT MILE
            POST 313.

0830 AM     TSTM WND GST     1 NE LYNDON             38.62N 95.67W
02/09/2009  E60.00 MPH       OSAGE              KS   TRAINED SPOTTER

0830 AM     TSTM WND GST     BURLINGAME              38.75N 95.83W
02/09/2009  E65.00 MPH       OSAGE              KS   TRAINED SPOTTER

0844 AM     TSTM WND GST     2 W GARNETT             38.28N 95.28W
02/09/2009  E65.00 MPH       ANDERSON           KS   EMERGENCY MNGR

0900 AM     TSTM WND DMG     3 NNW MERIDEN           39.23N 95.59W
02/09/2009                   JACKSON            KS   TRAINED SPOTTER

            SMALL OUTBUILDING BLOW OVER. ESTIMATING 65-70 MPH WINDS.

0903 AM     TSTM WND DMG     GRANTVILLE              39.08N 95.56W
02/09/2009                   JEFFERSON          KS   EMERGENCY MNGR

            POWER LINES DOWN

&&

BYRNE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 8:02 AM CSTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage and 2 more43 min
Feb 9, 8:20 AM CSTSevere Thunderstorm WarningTOPJackson, Marshall, Nemaha, Pottawatomie, Riley, Shawnee and 1 more40 min
Feb 9, 8:39 AM CSTSevere Thunderstorm WarningTOPAnderson, Douglas, Franklin, Jefferson, Osage, Shawnee51 min
Feb 9, 8:55 AM CSTSevere Thunderstorm WarningTOPBrown, Jackson, Marshall, Nemaha42 min

Nearby

High Wind Warnings in Kansas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.